|Sustiva on an empty stomach
Oct 16, 2005
Why is it advisable to take Sustiva on an empty stomach? Thanks for your help.
| Response from Dr. Wohl
Sustiva absorbsion from the gut to the blood is increased when taken with food. An increase in drug levels sounds fine when it come to HIV meds but in this case it also means greater risk of side effects (i.e. central nervous systems adverse effects). The levels obtained without food are sufficient to suppress HIV.
I do have patients who take Sustiva with food and have no trouble. So, it seems to be very individual.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cold Feet After Licking Penis Worried I Have HIV
- Purple Spots After Sex With Stripper Worried I Have HIV
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- White Discharge After Unprotected Anal Sex Worried I Have HIV
- Can I Get Hepatitis C From A Bite Wound?
- Excessive Clear Vaginal Discharge
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.